MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID PEGGED S40; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID PEGGED S40; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE303
Medical Device Problem Codes Material Erosion (1214); Loss of Osseointegration (2408); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient had a glenoid component loosening 4 years after primary surgery.X-rays show increased anterior and superior glenoid erosion and lucency action taken: patient opted for conservative care at this time adverse event outcome : ongoing.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event could not be confirmed since the device was not returned for evaluation.However, the tornier shoulder outcomes study for this patient was available.This document was reviewed by the medical expert.The opinion of the medical expert state as following: "the female patient with a healthy weight and no co-morbidities that may influence the outcome, received an anatomic shoulder replacement of the right shoulder on (b)(6) 2017.The indication was primary osteoarthritis with an intact rotator cuff, mild glenohumeral degeneration and concentric wear of the native glenoid.The shoulder was replaced by the combination of a uncemented simplicity 43x16 mm humeral component in combination with a s40 perform pegged (partially) cemented glenoid component.At 1&2-year follow up the patient was very satisfied with the outcome.The file doesn¿t report on the x-ray follow-up at those times.The adverse event was reported on (b)(6) 2022 as component loosening, described as: x-rays show increased anterior and superior glenoid erosion and lucency.For this medical opinion, the images were not available for reviewing.In my opinion there a no medical or health-reasons involved in this adverse event.Other factors such as implant positioning, change of implant positioning, clues for rotator cuff degeneration and/or altered joint mechanics and third body wear explaining possible accelerated glenoid component wear, cannot be assessed at this time.For that, the x-rays must be reviewed." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM ANATOMIC GLENOID PEGGED S40
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13624954
Report Number3000931034-2022-00123
Device Sequence Number5125376
Product Code KWS
UDI-Device Identifier03700434019308
UDI-Public03700434019308
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWE303
Device Catalogue NumberDWE303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight59 KG